ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Generalized asymptotic expansions for coupled wavenumbers in fluid-filled cylindrical shells

Kunte, MV and Sarkar, Abhijit and Sonti, Venkata R (2010) Generalized asymptotic expansions for coupled wavenumbers in fluid-filled cylindrical shells. In: Journal of Sound and Vibration, 329 (25). pp. 5356-5374.

[img] PDF
filled.pdf - Published Version
Restricted to Registered users only

Download (719kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.jsv.2010.06.028


Analytical expressions are found for the coupled wavenumbers in an infinite fluid-filled cylindrical shell using the asymptotic methods. These expressions are valid for any general circumferential order (n).The shallow shell theory (which is more accurate at higher frequencies)is used to model the cylinder. Initially, the in vacua shell is dealt with and asymptotic expressions are derived for the shell wavenumbers in the high-and the low-frequency regimes. Next, the fluid-filled shell is considered. Defining a relevant fluid-loading parameter p, we find solutions for the limiting cases of small and large p. Wherever relevant, a frequency scaling parameter along with some ingenuity is used to arrive at an elegant asymptotic expression. In all cases.Poisson's ratio v is used as an expansion variable. The asymptotic results are compared with numerical solutions of the dispersion equation and the dispersion relation obtained by using the more general Donnell-Mushtari shell theory (in vacuo and fluid-filled). A good match is obtained. Hence, the contribution of this work lies in the extension of the existing literature to include arbitrary circumferential orders(n). (C) 2010 Elsevier Ltd. All rights reserved.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Depositing User: Id for Latest eprints
Date Deposited: 16 Sep 2010 06:24
Last Modified: 19 Sep 2010 06:16
URI: http://eprints.iisc.ac.in/id/eprint/32128

Actions (login required)

View Item View Item